MAUDE Adverse Event Report: PENUMBRA, INC. PX SLIM DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. PX SLIM DELIVERY MICROCATHETER; DQY
Catalog Number PXSLIMSTR
Medical Device Problem Codes Kinked (1339); Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2017-00462.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the brachiocephalic artery using a px slim delivery microcatheter (px slim).During the procedure, the physician placed another manufacturer¿s catheter in the target vessel and attempted to advance a px slim through it; however, resistance was encountered and subsequently, the px slim became kinked at the mid-shaft.Therefore, it was removed.The physician then attempted to advance a new px slim through the catheter; however resistance was encountered again and the px slim became kinked at the mid-shaft.Therefore, it was removed.The procedure was completed using another manufacture¿s microcatheter, the same catheter and additional coils.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the px slim was kinked approximately 129.5 cm from the hub on the first px slim evaluated.The outer diameter (od) of both px slim were measured and found to be within specification.Conclusions: evaluation of the both returned px slims were confirmed to be kinked.This type of damage likely occurred due to forceful advancing the device against resistance.The od of both px slim were measured and found to be within specification.The root cause of the reported resistance could not be determined.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2017-00462.

Brand Name
PX SLIM DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6439380
Report Number3005168196-2017-00461
Device Sequence Number783427
Product Code DQY
UDI-Device Identifier00814548016443
UDI-Public00814548016443
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K100826
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date12/02/2018
Device Catalogue NumberPXSLIMSTR
Device Lot NumberF66752
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/29/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/26/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/28/2017
Supplement Report FDA Received Date05/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1